# SDR HYIA20200521001

- Difficulty date: May 20, 2020
- Submitted: May 21, 2020
- Operation: Air carrier
- Aircraft: N6875D
- Make and model: Cessna 402C
- Aircraft serial: 402C0511
- Aircraft time: 36,195 hours, 38,537 cycles
- Engine: Cont TSIO520VB
- Engine time: 3,230 hours, 5,407 cycles
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Adapter
- Part number: 653491
- Condition: Broken
- Location: Lt Engine
- Part time: 3,230 hours, 5,407 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: E, A

## Discrepancy

DURING INITIAL CLIMB APPROXIMATELY 3 MINUTES AFTER TAKEOFF THE CREW REPORTED A LT YAW MOVEMENT AND RECOGNIZED LT ENGINE MAP INDICATION DROPPING FOLLOWED BY A RAPIDLY DECREASING LT ENGINE OIL PRESSURE INDICATION.  THE CREW ALSO REPORTED WHITE SMOKE STREAMING FROM LT NACELLE.  THE ENGINE WAS INTENTIONALLY SHUT DOWN/SECURED AND THE AIRCRAFT LANDED WITHOUT FURTHER INCIDENT.  THE OUTBOARD PORTION (APPROXIMATELY 40%) OF THE LT ENGINE OIL FILTER ADAPTER FLANGE WAS FOUND TO BE BROKEN FREE OF OIL FILTER ADAPTER ASSEMBLY.  THE DAMAGED ADAPTER ASSEMBLY WAS DETERMINED TO BE THE CAUSE OF THE OIL LEAK.  THE ENGINE HAS BEEN REMOVED FOR REPAIR AND EVALUATION.
